Colorado, 2005

Tornado in Colorado, April 15, 2005

April 15, 2005 · NWS PUB · 1 event in 1 county or zone

1 tornado, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before the first event at Apr 15, 3:00 AM MST, 8 hours 30 minutes earlier.

Area forecast discussion, Apr 15, 3:00 AM MST, 8 hours 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PUEBLO CO
400 AM MDT FRI APR 15 2005

.SHORT TERM...
(TONIGHT AND FRIDAY)

...FRONT MOVING ACROSS THE PLAINS EARLY THIS MORNING...

CURRENTLY...A COLD FRONT IS MOVING ACROSS THE PLAINS THIS MORNING.
THE FRONT EXTENDED FROM A LOW NEAR BURLINGTON SOUTH TO THE PUB
AREA. A FEW PATCH STRATUS CLOUDS WERE NOTED WITH THE FRONT OVER THE
PALMER DVD. EXPANDING OUT A BIT...A WEAK VORT MAX OVER NM WAS
FIRING CONVECTION OVER EC NM (THE MODELS WERE NOT TOO FAR OFF IN
PREDICTING THIS...SEE AFD ISSUED 24 HOURS AGO).

TODAY...FRONT WILL PROGRESS SOUTH AND STALL OUT ALONG THE CO/NM
BORDER. E PLAINS WILL THEN GO INTO AN ENHANCED UPSLOPE REGIME AS
N TIER HIGH DROPS SOUTH. BEST CHANCE OF POPS TODAY WILL BE OVER FAR
E CO AND ALONG THE CO/NM BORDER. WITH LIMITED TO NO CAPE...DO NOT SEE
ANY MORE THAN ISOLD POPS THIS AFTERNOON OVER ABOVE MENTIONED REGION.
SKIES SHOULD BE PC WITH MC SKIES ALONG THE NM/CO BORDER.

TONIGHT...MODELS WANT TO KEEP SLIGHT POPS GOING ALL NITE OVER E
PLAINS. THIS LOOKS POSSIBLE GIVEN WAA REGIME WHICH WILL BE OVER THE
REGION. HOWEVER...I BELIEVE LATEST GFS POP #S ARE WAY TOO HIGH AND
LEANED MORE TOWARDS NAM NUMBERS. SKY COVERAGE TONITE IS
PROBLEMATIC...THERE MAY BE LOTS OF STRATUS AROUND BUT SW 700 FLOW
DOES NOT BODE WELL FOR CLOUDS. FOR NOW DECIDED TO KEEP SKIES PC BUT
THIS MAY BE TOO OPTIMISTIC...AND MAY NEED TO BE ADJUSTED BY LATER
UPDATES. /HODANISH

.LONG TERM...
(SATURDAY THROUGH THURSDAY)

SATURDAY: SOMEWHAT TRICKY FORECAST FOR SATURDAY AS THE SFC FRONT
TRACKS BACK TO THE NORTH...PULLING WITH IT WARM AIR AND A GOOD SHOT
OF LOW LEVEL MOISTURE. DID NOT SEE MUCH PCPN GOING ON EARLY...SO
WENT AHEAD AND PULLED THE POPS FOR THE MORNING. HOWEVER...HEATING
SHOULD START THINGS PERCULATING OVER THE HIGHER TERRAIN BY NOON.
FAVORABLE CAPE THROUGH THE MAIN PART OF THE DAY...AS WELL AS 8.5 - 9
LAPSE RATES. ONGOING ISOLATED POPS WITH SCATTERED OVER THE S FRONT
RANGE LOOKED GOOD...JUST SHIFTED TIMES AROUND A BIT. LOOKING AT S-SW
H7 WINDS...CONVECTION OVER THE MTS SHOULD NOT TRAVEL TOO FAR OFF ONTO
THE ADJACENT PLAINS.

SUNDAY AND MONDAY: SW FLOW ALOFT TAKES OVER ONCE AGAIN AS THE UPPER
TROUGH STARTS TO DROP DOWN ACROSS THE PAC NW. ETA AND GFS H5 VORT
CHARTS SHOW A DISTURBANCE TRACKING ACROSS THE SOUTHERN HALF OF
THE STATE ON SUNDAY...AND COMBINED WITH EXPECTED WARM TEMPS
ISOLATED CONVECTION FOR THE ENTIRE CWA IS REASONABLE. THIS
SHOULD TAPER OFF TO THYE EAST SOON AFTER SUNSET...AND MONDAY
CONTINUES TO LOOK DRY UNDER SW FLOW. HAD TO WARM BOTH MAX AND
MIN TEMPS SLIGHTLY FOR BOTH SUN AND MON DUE TO HEALTHY MIXING
AND DOWNSLOPE FLOW REFLECTED IN LATEST GUIDANCE. MONDAY STILL
LOOKS TO BE THE WARMEST DAY SO FAR FOR THE FORECAST PERIOD. ONLY
OTHER SIG CHANGE WAS TO CUT POPS BACK ALL AREAS MON NIGHT EXCEPT FOR
ISOLATED ACROSS THE CENT MTS. THIS IS DUE TO LATEST RUNS OF EXTENDED
MODELS SLOWING THE APPROACHING TROUGH AND DROPPING IT FURTHER SOUTH
AS IT MOVES ACROSS THE GREAT BASIN.

TUESDAY THROUGH THURSDAY: AS MENTIONED EARLIER...LATEST MODEL RUNS
ARE DROPPING THE NEXT SYSTEM MUCH FURTHER SOUTH THAN PREVIOUSLY
THOUGHT. BY MIDDAY TUESDAY THE UPPER LOW IS NOW FORECAST TO BE OVER
NEVADA...THEN SLOWLY SLIDE TO THE EAST TOWARDS COLORADO ON WED.
THIS MOVEMENT SHOULD PRODUCE AN IMPRESSIVE DRY SLOT AND GUSTY WINDS
FOR THE STATE. THEREFORE...SLOWED THE ONSET AND EASTWARD SPREAD OF
PCPN...AND CUT POPS BACK A BIT FOR TUES. DID NOT ALTER MUCH FOR WED
AND THURS SINCE THERE IS STILL PLENTY OF TIME FOR ADJUSTMENTS TO THE
EXTENDED. DID GO AHEAD AND WARM MAX TEMPS A DEGREE OR TWO FOR TUES
THROUGH THURS...WHICH AGREES BETTER WITH NUMERICAL GUIDANCE.
MOORE//

&&

.PUB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

34/27
Hazardous weather outlook, Apr 15, 6:00 AM MST, 5 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PUEBLO CO
700 AM MDT FRI APR 15 2005

COZ058>089-093>099-161300-
ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT-
CANON CITY VICINITY/EASTERN FREMONT COUNTY-
CENTRAL CHAFFEE COUNTY BELOW 9000 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7500 FT-CROWLEY COUNTY-
DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT-
EASTERN KIOWA COUNTY-EASTERN LAS ANIMAS COUNTY-
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-
EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT-
LA GARITA MOUNTAINS ABOVE 10000 FT-LA JUNTA VICINITY/OTERO COUNTY-
LAMAR VICINITY/PROWERS COUNTY-LAS ANIMAS VICINITY/BENT COUNTY-
LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET-
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT-
NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT-PIKES PEAK ABOVE 11000 FT-
PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-
SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT-
SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT-
SOUTHERN SAN LUIS VALLEY-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT-
SPRINGFIELD VICINITY/BACA COUNTY-
TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500
AND 11000 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT-
WESTERN KIOWA COUNTY-
WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT-
WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT-
WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT-
WET MOUNTAIN VALLEY BELOW 8500 FEET-WET MOUNTAINS ABOVE 10000 FT-
WET MOUNTAINS BETWEEN 6300 AND 10000 FT-
700 AM MDT FRI APR 15 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL AND SOUTHEAST
COLORADO.

.DAY ONE...TODAY AND TONIGHT.

ISOLATED THUNDERSTORMS WILL BE POSSIBLE LATER THIS AFTERNOON AND
THIS EVENING ACROSS THE EASTERN PLAINS AND ADJACENT SOUTHERN
MOUNTAINS. AN ISOLATED STORM MAY ALSO DEVELOP IN THE SAN JUAN
MOUNTAINS THIS AFTERNOON. THE BEST CHANCE FOR THUNDERSTORMS WILL BE
ALONG THE COLORADO AND NEW MEXICO BORDER...AND ACROSS TELLER COUNTY.

THE MAIN THREAT FROM THESE STORMS WILL BE A FEW CLOUD TO GROUND
LIGHTNING FLASHES.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

THERE WILL BE A SLIGHT CHANCE OF MAINLY AFTERNOON AND EVENING
THUNDERSTORMS FOR SATURDAY AND SUNDAY...WITH SCATTERED THUNDERSTORMS
ALONG THE SOUTHERN FRONT RANGE AND IMMEDIATELY ADJACENT PLAINS.
ANOTHER UPPER LEVEL SYSTEM WILL APPROACH THE STATE MONDAY NIGHT...
BRINGING THE CHANCE FOR SOME SNOW TO THE CENTRAL MOUNTAINS. AS THIS
SYSTEM TRACKS ACROSS THE GREAT BASIN...THERE WILL BE A SLIGHT CHANCE
FOR AFTERNOON AND EVENING THUNDERSTORMS TUESDAY AND WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS WILL NOT BE NEEDED TODAY AND TONIGHT.

The radar

The Pueblo radar (KPUX), 213 km away, was scanning. The volume nearest the first event began at 18:32 UTC.

Open the radar archive at this moment

Event by event

1 tornado. Local standard time, as filed.

Tornado, Conejos

When
April 15, 11:30 AM MST to 11:32 AM MST
Where
Conejos County, 1 mi S of Manassa
Rating
F0
Path length
0.5 mi
Path width
50 yd
Reported by
GENERAL PUBLIC
Coordinates
37.150, -105.950

A brief tornado caused no known damage.

What these are

Tornado
A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Colorado in 2005Every state in 2005This day in weather historyThe tornado archive for Colorado, 2005Warnings in Colorado, April 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5447629.